Alert archive / Georgia / Frost Advisories in 2012
Frost Advisory 6, NWS Charleston, SC
NWS Charleston, SC issued this frost advisory at Nov 24, 2012, 10:12 PM EST. It took effect at Nov 25, 2012, 1:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2012, 10:12 PM EST (03:12 UTC)
- In effect from
- Nov 25, 2012, 1:00 AM EST
- Expired
- Nov 25, 2012, 8:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
734 WWUS72 KCHS 250312 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1012 PM EST SAT NOV 24 2012 ...FREEZE AND FROST CONDITIONS EARLY SUNDAY MORNING... .COLD HIGH PRESSURE WILL EXTEND ACROSS THE REGION TONIGHT. THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING AWAY FROM THE COAST FOR SEVERAL HOURS SUNDAY MORNING. SCATTERED FROST IS ALSO LIKELY IN MANY AREAS. GAZ116-118-137-138-140-SCZ048>052-251115- /O.EXT.KCHS.FZ.W.0002.121125T0600Z-121125T1300Z/ INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- INCLUDING THE CITIES OF...PEMBROKE...SAVANNAH...LUDOWICI... HINESVILLE...TOWNSEND...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...JASPER...DANIEL ISLAND... NAVAL WEAPONS STATION CHARLESTON 1012 PM EST SAT NOV 24 2012 ...FREEZE WARNING NOW IN EFFECT UNTIL 8 AM EST SUNDAY... * LOCATIONS: PORTIONS OF SOUTH COASTAL SOUTH CAROLINA AND INTERIOR SOUTHEAST GEORGIA AWAY FROM THE COAST...INCLUDING PORTIONS OF THE CHARLESTON AND SAVANNAH METRO AREAS. * HAZARDS: TEMPERATURES AT OR BELOW FREEZING. SCATTERED FROST. * TEMPERATURES: UPPER 20S TO LOWER 30S. TEMPERATURES WILL BE AT OR BELOW FREEZING FOR 3 TO 5 HOURS INLAND TO 1 TO 3 HOURS CLOSER TO HIGHWAY 17 IN SOUTH CAROLINA AND INTERSTATE 95 IN GEORGIA. * IMPACTS: DAMAGE TO CROPS AND OTHER OUTDOOR PLANTS IS LIKELY UNLESS PROTECTIVE MEASURES ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. && $$ GAZ117-119-139-141-251115- /O.NEW.KCHS.FR.Y.0006.121125T0600Z-121125T1300Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...DARIEN 1012 PM EST SAT NOV 24 2012 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST SUNDAY. * LOCATIONS: PORTIONS OF THE NORTH GEORGIA COAST. THE RISK FOR FROST WILL BE GREATEST FROM THUNDERBOLT TO HALFMOON LANDING... SHELLMAN BLUFF AND DARIEN. * HAZARDS: PATCHY TO SCATTERED FROST. * TEMPERATURES: MID 30S. * TIMING: THE RISK FOR SCATTERED FROST WILL BE THE GREATEST BETWEEN 4 AM AND 8 AM. * IMPACTS: FROST MAY DAMAGE OR KILL SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ST
2 follow-up statements
449 WWUS72 KCHS 250836 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 336 AM EST SUN NOV 25 2012 GAZ116-118-137-138-140-SCZ048>052-251300- /O.CON.KCHS.FZ.W.0002.000000T0000Z-121125T1300Z/ INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- INCLUDING THE CITIES OF...PEMBROKE...SAVANNAH...LUDOWICI... HINESVILLE...TOWNSEND...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...JASPER...DANIEL ISLAND... NAVAL WEAPONS STATION CHARLESTON 336 AM EST SUN NOV 25 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * LOCATIONS: PORTIONS OF SOUTH COASTAL SOUTH CAROLINA AND INTERIOR SOUTHEAST GEORGIA AWAY FROM THE COAST...INCLUDING PORTIONS OF THE CHARLESTON AND SAVANNAH METRO AREAS. * HAZARDS: TEMPERATURES AT OR BELOW FREEZING. SCATTERED FROST. * TEMPERATURES: UPPER 20S TO LOWER 30S. TEMPERATURES WILL BE AT OR BELOW FREEZING FOR 3 TO 5 HOURS INLAND TO 1 TO 2 HOURS CLOSER TO HIGHWAY 17 IN SOUTH CAROLINA AND INTERSTATE 95 IN GEORGIA. * IMPACTS: DAMAGE TO CROPS AND OTHER OUTDOOR PLANTS IS LIKELY UNLESS PROTECTIVE MEASURES ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. && $$ GAZ117-119-139-141-251300- /O.CON.KCHS.FR.Y.0006.000000T0000Z-121125T1300Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...DARIEN 336 AM EST SUN NOV 25 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * LOCATIONS: PORTIONS OF THE NORTH GEORGIA COAST. THE RISK FOR FROST WILL BE GREATEST FROM THUNDERBOLT TO HALFMOON LANDING... SHELLMAN BLUFF AND DARIEN. * HAZARDS: PATCHY TO SCATTERED FROST. * TEMPERATURES: MID 30S. * TIMING: THE RISK FOR SCATTERED FROST WILL BE THE GREATEST PRIOR TO 8 AM. * IMPACTS: FROST MAY DAMAGE OR KILL SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
885 WWUS72 KCHS 251240 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 740 AM EST SUN NOV 25 2012 GAZ116-118-137-138-140-SCZ048>052-251345- /O.EXP.KCHS.FZ.W.0002.000000T0000Z-121125T1300Z/ INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- INCLUDING THE CITIES OF...PEMBROKE...SAVANNAH...LUDOWICI... HINESVILLE...TOWNSEND...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...JASPER...DANIEL ISLAND... NAVAL WEAPONS STATION CHARLESTON 740 AM EST SUN NOV 25 2012 ...FREEZE WARNING WILL EXPIRE AT 8 AM EST THIS MORNING... AREAS TO THE WEST OF HIGHWAY 17 IN SOUTH CAROLINA AND WEST OF INTERSTATE 95 IN GEORGIA WERE NEAR OR SLIGHTLY BELOW FREEZING AT DAYBREAK. TEMPERATURES WILL WARM INTO THE UPPER 30S BY MID MORNING AND THE FREEZE WARNING WILL EXPIRE. $$ GAZ117-119-139-141-251345- /O.EXP.KCHS.FR.Y.0006.000000T0000Z-121125T1300Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...DARIEN 740 AM EST SUN NOV 25 2012 ...FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Nov 24, 6:18 PM EST, 3 hours 54 minutes earlier.
Area forecast discussion, Nov 24, 6:18 PM EST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
618 PM EST SAT NOV 24 2012
...FROST/FREEZE CONDITIONS TONIGHT...
.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER GEORGIA AND THE CAROLINAS THROUGH
MONDAY. A WEAK COLD FRONT WILL PASS THROUGH LATE TUESDAY WITH HIGH
PRESSURE RETURNING FOR MID TO LATE NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
TEMPERATURES ARE POISED TO DROP QUICKLY THIS EVENING. 24/23Z
OBSERVATIONS SHOW THE BOUNDARY LAYER IS RAPIDLY DECOUPLING WITH
CALM WINDS ALREADY BEING REPORTED IN MANY LOCATIONS. THE PRIMARY
FORECAST CONCERN FOR TONIGHT IS PINNING DOWN THE EXTENT AND
DURATION OF FROST/FREEZE CONDITIONS. HIGH CLOUDS STREAMING ACROSS
THE MIDDLE MISSISSIPPI VALLEY ARE EXPECTED TO REMAIN TO THE WEST
AND NORTH OVERNIGHT WITH CLEAR SKIES DOMINATING. MODELS DO SHOW A
SHORTWAVE PASSING THROUGH WITH LITTLE FANFARE AFTER MIDNIGHT...BUT
IT MAY HELP TO ENHANCE THE PRESSURE GRADIENT A BIT ALONG THE
COAST. OTHERWISE...EXCELLENT RADIATIONAL CONDITIONS ARE
ANTICIPATED WITH A STRONG NOCTURNAL INVERSION HELPING TO KEEP THE
BOUNDARY DECOUPLED FOR MOST AREAS. 18Z GUIDANCE CAME IN A BIT
COOLER...BUT GUIDANCE HAS EXHIBITED A FAIRLY SIGNIFICANT WARM
BIAS ON RADIATIONAL NIGHTS FOR THE PAST WEEK. GIVEN THIS...HAVE
OPTED TO NUDGE LOWS DOWN 1-2 DEGREES FOR MOST LOCATIONS.
THE CURRENT FREEZE WARNING LOOKS WELL PLACED WITH FREEZING
TEMPERATURES POSSIBLE AS FAR EAST AS AN AWENDAW-WEST ASHLEY-ADAMS
RUN-GARDENS CORNER-HARDEEVILLE LINE IN SOUTHEAST SOUTH CAROLINA
AND A POOLER-RICEBORO-TOWNSEND LINE IN SOUTHEAST GEORGIA. AREAS
ALONG THE I-26 CORRIDOR BETWEEN SUMMERVILLE AND NORTH CHARLESTON
MAY HOLD JUST ABOVE FREEZING DUE TO URBAN INFLUENCES AND DOWNTOWN
CHARLESTON LOOKS TO REMAIN WELL ABOVE FREEZING DUE TO THE WARMING
INFLUENCES OF THE CHARLESTON HARBOR. IT COULD BE CLOSE TO FREEZING
IN THE OUTER FRINGES OF DOWNTOWN SAVANNAH...INCLUDING HUNTER ARMY
AIRFIELD...BUT THE CORE OF DOWNTOWN SAVANNAH LOOKS TO HOLD ABOVE
FREEZING...ESPECIALLY NEAR THE SAVANNAH RIVER. THE TEMPERATURE
FORECAST IN BEAUFORT COUNTY IS ALWAYS A CHALLENGE ON STRONG
RADIATIONAL NIGHTS GIVEN THE COUNTY IS RIDDLED WITH NUMEROUS
WATERWAYS...BUT AREAS SUCH AS BLUFFTON AND GARDENS CORNER WILL
LIKELY MAKE A RUN SOLID FOR THE FREEZING MARK.
FREEZE DURATIONS LOOK TO RANGE FROM 3-5 HOURS ACROSS INTERIOR
PORTIONS OF LIBERTY...BRYAN AND LONG COUNTIES AND CLOSER TO 1-3
HOURS ALONG THE HIGHWAY 17/INTERSTATE 95 CORRIDORS.
THERE IS STILL SOME CONCERN THAT SCATTERED FROST COULD FORM ACROSS
THE INTERIOR PORTIONS OF THE GEORGIA COASTAL ZONES IN AREAS SUCH
AS HALFMOON LANDING...SHELLMAN BLUFF AND DARIEN. WILL BE
MONITORING THESE AREAS CLOSELY THIS EVENING AS A FROST ADVISORY
MAY NEED TO BE ISSUED.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
BROAD HIGH PRESSURE ACROSS THE REGION SUNDAY WILL SHIFT OFFSHORE
MONDAY WITH A RELATIVELY WEAK COLD FRONT TO PUSH INTO THE AREA
TUESDAY. IT LOOKS TO REMAIN DRY THROUGH MONDAY NIGHT ALTHOUGH HIGH
CLOUDS WILL BE ON THE INCREASE LATE IN THE PERIOD. WEAK UPPER
TROUGH...UPPER JET...SLIGHTLY DEEPER MOISTURE AND THE SURFACE
FRONT WILL LEAD TO ISOLATED/SCATTERED SHOWERS TUESDAY. HIGH
TEMPERATURES WILL REMAIN BELOW NORMAL SUNDAY AND THEN GET BACK
ABOVE NORMAL MONDAY BEFORE RETURNING TO CLOSER TO NORMAL TUESDAY.
LOWS WILL DROP TO AROUND FREEZING MONDAY MORNING INLAND WITH UPPER
30S INLAND TUESDAY MORNING. A FREEZE WATCH AND/OR WARNING COULD
EVENTUALLY BE NEEDED MONDAY MORNING FOR SOME AREAS AWAY FROM THE
IMMEDIATE COAST BUT THIS DEPENDS ON WHETHER FREEZING CONDITIONS
OCCUR SUNDAY MORNING AND THUS WHETHER THE FROST/FREEZE PROGRAM
ENDS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE COLD FRONT SHOULD BE OFFSHORE BY LATE TUESDAY NIGHT WITH BROAD
UPPER RIDGING WEDNESDAY INTO SATURDAY. GUIDANCE HAS BEEN SHOWING A
DRYING TREND REGARDING THE FRONT SO WE ARE ONLY CARRYING SLIGHT
CHANCE FOR SHOWERS TUESDAY NIGHT WITH DRY WEATHER THEREAFTER.
LOW-LEVEL RIDGING WILL KEEP TEMPS FROM DROPPING VERY MUCH BEHIND THE
FRONT DESPITE A COOLER AIRMASS BUILDING IN. HIGHS WILL BE IN THE 60S
WITH LOWS IN THE 30S/40S.
&&
.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
VFR.
EXTENDED AVIATION OUTLOOK...LOW PROBABILITIES OF MVFR CONDITIONS
AND SHOWERS WITH THE COLD FRONTAL PASSAGE...MAINLY TUESDAY NIGHT
INTO EARLY WEDNESDAY.
&&
.MARINE...
THE PRESSURE GRADIENT HAS FINALLY RELAXED ENOUGH TO ALLOW THE LONG
STANDING SCA OVER THE OFFSHORE GA WATERS TO BE DROPPED. HIGH
PRESSURE WILL BUILD TO JUST WEST OF THE REGION BY LATER TONIGHT
WITH WINDS AND SEAS EXPECTED TO REMAIN BELOW HIGHLIGHT LEVELS.
SUNDAY THROUGH THURSDAY...BROAD HIGH PRESSURE OVER THE REGION SUNDAY
WILL SHIFT OFFSHORE MONDAY WITH A COLD FRONTAL PASSAGE TUESDAY
NIGHT. HIGH PRESSURE WILL THEN RETURN THROUGH MID WEEK. THE WORST
CONDITIONS LOOK TO OCCUR WEDNESDAY INTO THURSDAY DUE TO THE
TIGHTENING PRESSURE GRADIENT AND SHOT OF COLD AIR ADVECTION.
HOWEVER...CONDITIONS WILL LIKELY REMAIN JUST BELOW ADVISORY
LEVELS...ESPECIALLY ACROSS THE NEARSHORE WATERS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FREEZE WARNING FROM 2 AM TO 8 AM EST SUNDAY FOR GAZ116-118-137-
138-140.
SC...FREEZE WARNING FROM 2 AM TO 8 AM EST SUNDAY FOR SCZ048>052.
MARINE...NONE.
&&
STHazardous weather outlook, Nov 24, 3:40 PM EST, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 340 PM EST SAT NOV 24 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114-115-SCZ040-042>045-047- 251000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER- 340 PM EST SAT NOV 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ116-118-137-138-140-SCZ048>052-251000- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 340 PM EST SAT NOV 24 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. FROST/FREEZE...DEPENDING ON WHETHER SUFFICIENT FREEZING TEMPERATURES OCCUR SUNDAY MORNING TO END THE GROWING SEASON...A FROST ADVISORY...FREEZE WATCH AND/OR FREEZE WARNING MAY BE NEEDED FOR MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-251000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 340 PM EST SAT NOV 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. FROST...PATCHY TO SCATTERED FROST IS POSSIBLE IN AREAS OF NORTH COASTAL GEORGIA AWAY FROM THE COAST LATE TONIGHT. A FROST ADVISORY MAY EVENTUALLY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FROST...PATCHY TO SCATTERED FROST IS POSSIBLE IN AREAS OF NORTH COASTAL GEORGIA AWAY FROM THE COAST MONDAY MORNING. A FROST ADVISORY MAY EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 6:25 PM EST | Frost Advisory | CHS | 14 hr |
Nearby
Frost Advisories in Georgia, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.